Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS St. Louis, MO

May 31, 20138 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2013, 8:50 PM CDT for 8 counties in Illinois. It was in force for 55 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 8:50 PM CDT (01:50 UTC)
Expired
May 31, 2013, 9:45 PM CDT
In force
55 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:50 PM CDTTSTM WND DMGAlhambra, ILREPORTS OF TREES AND FENCES DOWN IN ALHAMBRA. TIME ESTIMATED FROM RADAR.
May 31, 8:50 PM CDTTSTM WND DMGGillespie, ILPOWER LINES BLOWN DOWN ALONG WITH A WINDOW BLOWN OUT
May 31, 8:50 PM CDTTORNADOAlhambra, ILTWO TRACTOR TRAILERS WERE BLOWN ON THEIR SIDE ON INTERSTATE 55.
May 31, 8:50 PM CDTTORNADOGillespie, ILROOF OF GYMNASIUM BLOWN OFF...25-30 HOMES HAD ROOFS BLOWN OFF
May 31, 9:04 PM CDTTSTM WND DMG5 S Farmersville, ILMONTGOMERY COUNTY SHERIFF REPORTED THREE TRACTOR TRAILERS BLOWN OVER ON INTERSTATE 55 - THERE IS STRUCTURAL DAMAGE OVER THIS AREA.
May 31, 9:05 PM CDTTSTM WND DMGSorento, ILPOWER POLES SNAPPED
May 31, 9:10 PM CDTTSTM WND GST 46Freeburg, IL
May 31, 9:16 PM CDTHAIL 1O'Fallon, IL
May 31, 9:19 PM CDTHAIL 0.7O'Fallon, IL
May 31, 9:25 PM CDTHAIL 1O'Fallon, IL
May 31, 9:26 PM CDTHAIL 0.25Shiloh, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 5:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS53 KLSX 010150
SVRLSX
ILC005-027-051-117-119-135-163-189-010245-
/O.NEW.KLSX.SV.W.0103.130601T0150Z-130601T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  WESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 945 PM CDT

* AT 844 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES WEST OF GIRARD TO TROY TO SMITHTON...
  AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  STAUNTON...VIRDEN...FREEBURG...SCOTT AFB...LEBANON...MASCOUTAH...
  HIGHLAND...LITCHFIELD...NEW BADEN...HILLSBORO...BREESE...
  GREENVILLE...CARLYLE...NOKOMIS...NASHVILLE...MARINE...GIRARD...
  LIVINGSTON...ST. JACOB AND ALHAMBRA.

THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA...LAKE LOU
YAEGER AND RAMSEY LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3833 8915 3838 9011 3841 9015 3844 9016
      3871 8992 3952 8989 3953 8954 3936 8952
      3935 8914
TIME...MOT...LOC 0149Z 269DEG 40KT 3947 8981 3880 8980
          3838 8997

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BRITT
2 follow-up statements
874 
WWUS53 KLSX 010211
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT FRI MAY 31 2013

ILC005-027-051-117-119-135-163-189-010245-
/O.CON.KLSX.SV.W.0103.000000T0000Z-130601T0245Z/
MACOUPIN IL-MADISON IL-MONTGOMERY IL-FAYETTE IL-ST. CLAIR IL-
WASHINGTON IL-BOND IL-CLINTON IL-
911 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
BOND...NORTHERN WASHINGTON...NORTHERN ST. CLAIR...WESTERN FAYETTE...
MONTGOMERY...EASTERN MADISON AND EASTERN MACOUPIN COUNTIES UNTIL 945
PM CDT...

AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WHITE OAK TO HILLSBORO TO POCAHONTAS TO
BELLEVILLE...AND MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...MASCOUTAH...NOKOMIS...NEW BADEN...BREESE...CARLYLE...
NASHVILLE...COFFEEN...JAMESTOWN...WOBURN...TRENTON...WITT...ST.
ROSE...VAN BURENSBURG...MULBERRY GROVE...BEAVER CREEK...AVISTON...NEW
MEMPHIS...ALBERS AND TAMALCO.

THIS WARNING INCLUDES CARLYLE LAKE RECREATIONAL AREA AND LAKE LOU
YAEGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS THE ST. LOUIS METRO AREA. SEEK SHELTER NOW INSIDE 
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3833 8915 3838 9011 3841 9015 3844 9016
      3871 8992 3952 8989 3953 8954 3936 8952
      3935 8914
TIME...MOT...LOC 0209Z 266DEG 46KT 3949 8953 3917 8945
          3885 8944 3849 8993

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

BRITT
568 
WWUS53 KLSX 010232
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 PM CDT FRI MAY 31 2013

ILC005-027-051-117-119-135-163-189-010240-
/O.CAN.KLSX.SV.W.0103.000000T0000Z-130601T0245Z/
MACOUPIN IL-MADISON IL-MONTGOMERY IL-FAYETTE IL-ST. CLAIR IL-
WASHINGTON IL-BOND IL-CLINTON IL-
932 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON...BOND...NORTHERN
WASHINGTON...NORTHERN ST. CLAIR...WESTERN FAYETTE...MONTGOMERY...
EASTERN MADISON AND EASTERN MACOUPIN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

HOWEVER...A TORNADO WARNING IS STILL IN EFFECT UNTIL 945 PM FOR 
PARTS OF MONTGOMERY...BOND AND FAYETTE COUNTIES.  ALSO...A NEW 
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS OF MADISON... 
ST. CLAIR...BOND AND CLINTON COUNTIES UNTIL 1015 PM.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3833 8915 3838 9011 3841 9015 3844 9016
      3871 8992 3952 8989 3953 8954 3936 8952
      3935 8914
TIME...MOT...LOC 0230Z 266DEG 46KT 3951 8918 3919 8910
          3887 8910 3851 8959

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:26 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 31, 6:26 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT FRI MAY 31 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013

PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING.  OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA.  IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE.  ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG.  18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION.  KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2.  THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING.  SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION.  STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS.  DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT.  STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.

CARNEY

.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013

THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY.  THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING.  STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH.  THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON.  NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR.  WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.

AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN.  TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.

MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW.  FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY.  NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE.  TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.

CARNEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013

FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
     MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 4:03 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE
EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES
ARE LIKELY WITH THESE STORMS.

THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS
MAY BE SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE
WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

CARNEY

In the hours before

Local storm report, May 31, 8:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TORNADO          WOOD RIVER              38.86N  90.08W
05/31/2013                   MADISON            IL   TRAINED SPOTTER

            TORNADO ON THE GROUND IN THE WOOD RIVER AREA.

&&

PRZYBYLINSKI
Local storm report, May 31, 8:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          MARYLAND HEIGHTS        38.72N  90.48W
05/31/2013                   ST. LOUIS          MO   TRAINED SPOTTER

            UNCPECIFIED DAMAGE TO THE HOLLYWOOD CASINO

&&

CARNEY
Local storm report, May 31, 8:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     HARVESTER               38.75N  90.58W
05/31/2013                   ST. CHARLES        MO   TRAINED SPOTTER

            18-INCH DIAMETER BRADFORD PEAR DOWN WITH UP TO 6
            DIAMETER OAK BRACHES DOWN NEAR 364 AND JUNG STATION
            ROAD.

&&

FUCHS
Local storm report, May 31, 8:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     PONTOON BEACH           38.73N  90.05W
05/31/2013  E50 MPH          MADISON            IL   TRAINED SPOTTER

&&

GKS
Local storm report, May 31, 8:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     1 NNW BETHALTO          38.91N  90.05W
05/31/2013  M58 MPH          MADISON            IL   AWOS

&&

TILLY
Local storm report, May 31, 8:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     WALL CLOUD       VALMEYER                38.30N  90.31W
05/31/2013                   MONROE             IL   TRAINED SPOTTER

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:30 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey, Madison45 min
May 31, 7:59 PM CDTTornado WarningLSXMonroe31 min
May 31, 8:08 PM CDTTornado Warning Tornado observedLSXMadison37 min
May 31, 8:12 PM CDTSevere Thunderstorm WarningLSXGreene, Jersey, Macoupin, Madison, Monroe, Saint Clair48 min
May 31, 8:26 PM CDTTornado WarningLSXMonroe, Saint Clair34 min
May 31, 8:31 PM CDTTornado WarningLSXGreene, Jersey, Macoupin29 min
May 31, 8:33 PM CDTTornado WarningLSXBond, Madison27 min
May 31, 8:50 PM CDTTornado WarningLSXMacoupin, Montgomery25 min
May 31, 8:52 PM CDTTornado WarningLSXBond, Madison, Montgomery23 min
May 31, 8:56 PM CDTTornado WarningLSXMacoupin, Montgomery34 min
May 31, 9:07 PM CDTTornado WarningLSXMacoupin23 min
May 31, 9:13 PM CDTTornado WarningLSXBond, Fayette, Marion, Montgomery32 min
May 31, 9:21 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair54 min
May 31, 9:43 PM CDTSevere Thunderstorm WarningLSXFayette47 min
May 31, 10:28 PM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Macoupin6 hr
May 31, 11:02 PM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Madison, Monroe, Randolph and 1 more6 hr
Jun 1, 12:09 AM CDTFlash Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:03 AM CDTAreal Flood WarningLSXBond, Clinton, Fayette, Madison, Monroe, Randolph and 2 more6 hr
Jun 1, 5:57 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 11:51 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:56 PM CDTAreal Flood WarningLSXMarion18 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.